Grippflu

Grippflu® (Paracetamol,Caffeine, Phenylephrine hydrochloride, Chlorpheniamine maleate)

Indications

Symptomatic treatment of the infections of upper respiratory ways accompanied with stuffy nose, increased body temperature and headache, muscle pain.

Registration Certificate Number UA/6965/01/01

Show instructions for useClose

INSTRUCTION

for medical use of the medicinal product

 GRIPРFLU

 

Composition:

Active ingredients: 1 tablet contains: paracetamol – 500 mg, phenylephrine hydrochloride - 10 mg, chlorpheniramine maleate – 2 mg, caffeine - 30 mg;

Inactive ingredients: corn starch, sodium methylparaben (E 219), sodium propylparaben (E 217), anhydrous colloidal silicon dioxide, magnesium stearate, talc.

Pharmaceutical form. Tablets.

White or nearly white, round, flat tablets with scoring line and one beveled edge.

Pharmacotherapeutic group. Analgesics and antipyretics. Paracetamol, combination without psycholeptics. ATC code: N02B E51.

Pharmacological profile.

Pharmacodynamics.

The medicinal agent’s pharmacological activity is attributable to the properties of its ingredients: paracetamol, caffeine, phenylephrine hydrochloride and chlorpheniramine maleate. Paracetamol has an antipyretic, analgesic and anti-inflammatory effect. The mechanism of action is associated with inhibition of prostaglandin synthesis.

Phenylephrine hydrochloride has a vasoconstrictor effect and reduces swelling of the nasal mucosa and paranasal sinuses.

Chlorpheniramine maleate has an antihistamine and anticholinergic effect. By blocking H1-receptors, it causes an anti-allergic effect, reduces vascular permeability of the upper respiratory tracts’ mucosa, and reduces tearing and itching in eyes and nose.

Caffeine has a stimulating effect on the central nervous system, mainly on the cerebral cortex and respiratory and vasomotor centers. It enhances mental and physical performance, reduces drowsiness, sense of fatigue, and reduces the effect of drugs that suppress the central nervous system.

Clinical features.

Indications.

Symptomatic treatment of cold and flu accompanied by high fever, chills, headache, sinus and nasal congestion, sneezing, body aches and pains.

Contraindications.

Hypersensitivity to the preparation components and other xanthine derivatives (theophylline, theobromine). Severe cardiovascular diseases, including conduction abnormalities, expressed atherosclerosis, severe ischemic heart disease. Liver disturbances and kidney dysfunctions. Congenital hyperbilirubinemia, severe arterial hypertension; benign prostatic hyperplasia with difficult urination; bladder neck obstruction; blood diseases, severe anaemia, leukopenia, hyperthyroidism, pyloroduodenal obstruction, diabetes mellitus, bronchial asthma, angle-closure glaucoma, deficiency of glucose-6-phosphate dehydrogenase, alcoholism, irritability, sleep disturbances, concomitant treatment with inhibitors of monoamine oxidase (MAO) and period of 2 weeks after the end of such treatment. Advanced age.

Interaction with other medicinal products and other forms of interaction

The rate of absorption of paracetamol may be increased with the use of metoclopramide and domperidone, and decreased - with cholestyramine. The following interactions may be observed during concomitant use of paracetamol: elimination of antibiotics from the body may be slowed down; tetracycline increases the risk of anaemia and methemoglobinemia development caused by acetaminophen; food and antacids reduce absorption of acetaminophen. The long-term concomitant use increases the anticoagulant effect of coumarins (e.g. warfarin). Barbiturates reduce the antipyretic effect of paracetamol. Anticonvulsant medications (phenytoin, barbiturates, carbamazepine) stimulating microsomal liver enzymes and isoniazid may enhance hepatotoxicity of paracetamol. Paracetamol reduces the effectiveness of diuretics.

Do not use with alcohol.

Interaction of Phenylephrine hydrochloride with MAO inhibitors causes a hypertensive effect; with tricyclic antidepressants (amitriptyline) - increases the risk of cardiovascular side effects; with digoxin and cardiac glycosides - leads to arrhythmias and heart attack. Concomitant use of phenylephrine with other sympathomimetics increases the risk of cardiovascular side effects. Concomitant use may reduce the effectiveness of β-blockers and other antihypertensive agents (reserpine, methyldopa) with an increased risk of hypertension and cardiovascular side effects. Phenylephrine may cause severe arterial hypertension when used along with indomethacin and bromocriptine. Rauwolfia alkaloids reduce the therapeutic effect of phenylephrine hydrochloride.

Concomitant use of medicinal agent with hypnotics, barbiturates, sedatives, neuroleptics, tranquilizers, anesthetics, narcotic analgesics and alcohol may significantly increase the inhibitory effect of chlorpheniramine maleate. Chlorpheniramine maleate enhances the anticholinergic effect of atropine, antispasmodics, tricyclic antidepressants and antiparkinsonian agents.

Caffeine enhances the effect (improves bioavailability) of analgesics and antipyretics. It potentiates the effects of xanthine derivatives, α- and β-adrenergic agonists, and psycho-stimulant drugs.

Cimetidine, hormonal contraceptives and isoniazid enhance the effect of caffeine.

Caffeine reduces the effect of opioid analgesics, anxiolytics, hypnotics and sedatives. It is an antagonist for anesthesia agents and other agents that suppress the central nervous system. In addition, it is a competitive antagonist of adenosine and ATP. Concomitant use of ergotamine with caffeine improves absorption of ergotamine in the gastrointestinal tract. Concomitant use of thyroid-stimulating agents increases a thyroid effect. Caffeine reduces the concentration of lithium in blood.

Precautions for use.

Do not exceed the dose.

The concurrent use with other medicinal products intended for the symptomatic treatment of cold and flu and medicines containing paracetamol should be avoided.

This medicinal product is not recommended to use along with sedatives, hypnotics or drinks that contain alcohol.

The medicinal product is prescribed by a doctor only after assessing the risk-benefit ratio in the following cases: arterial hypertension; epilepsy; benign prostatic hyperplasia; cardiac arrhythmia; pheochromocytoma; urination disorders.

It is necessary to consult a doctor regarding the possibility of treatment in patients with liver disturbances and kidney dysfunctions.

It is necessary to monitor the functional state of the liver and peripheral blood picture if, on the recommendation of a doctor, the medicinal product is used for a long period.

Take into account the increased risk of hepatotoxic action of paracetamol in patients with alcoholic liver disease; the medicinal product can affect the results of laboratory tests on blood glucose and uric acid.

During use of the medicinal product it is advisable to avoid excessive consumption of coffee, strong tea, tonic beverages and other medicinal products containing caffeine. This may cause sleep disturbances, tremors, tension, irritability and palpation.

If the symptoms persist, it is recommended to consult a doctor.

Before using the medicinal product it is recommended to consult a doctor if the patient takes warfarin or similar drugs with an anticoagulant effect. The patients with mild arthritis, who take analgesics every day, should consult a doctor. If headaches become permanent, it is recommended to consult a doctor.

It is recommended to consult a doctor if any of the symptoms persist.

Use during pregnancy and lactation.  Contraindicated.

Effects on the ability to drive and operate machinery.  

During the treatment, driving vehicles, working with machinery and other dangerous activities should be avoided.

Routes of administration and dosage.

Adults and children over 12 years – 1 tablet, with the interval between doses no less than 4 hours, but no more than 4 tablets a day.

The duration of treatment is determined by a doctor. The maximum period of use without consulting a doctor is 3 days.

Children.  The medicinal product is used to treat children over 12 years of age.

Overdose.

Paracetamol overdose: liver damage is possible in adults who have taken 10 or more grams of paracetamol, and in children who have taken the medicinal agent at a dose of more than 150 mg/kg body weight. Intake of paracetamol at a dose of 5g or more may cause liver damage in patients with risk factors (long-term treatment with carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, St.-John's wort or other medicinal products that induce liver enzymes; regular consumption of excessive amounts of ethanol, glutathione cachexia (digestive disorders, cystic fibrosis, HIV infection, starvation, and cachexia).

The prolonged use at high doses may cause aplastic anemia, pancytopenia, agranulocytosis, neutropenia, leukopenia and thrombocytopenia. High doses may cause dizziness, psychomotor agitation and disorientation; disorders of the urinary system - nephrotoxicity (renal colic, interstitial nephritis, papillary necrosis).

Overdose has the following signs: pale skin, anorexia, nausea, vomiting, abdominal pain, hepatonecrosis, increased activity of "liver" transaminases and increased prothrombin index. Sweating, psychomotor agitation or CNS depression, drowsiness, impaired consciousness, abnormal heart rhythm, tachycardia, extrasystoles, tremors, hyperreflexia and convulsions may be observed in overdose. Liver damage may occur in 12-48 hours after the overdose. Disturbances of glucose metabolism and metabolic acidosis may occur. In severe intoxication, hepatic dysfunction may progress to encephalopathy with impaired consciousness, hemorrhage, hypoglycemia, cerebral edema and lethality in some cases. Acute renal dysfunction with acute tubular necrosis may cause strong lumbar pain, hematuria and proteinuria. Acute renal dysfunction may be even developed in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis were reported.

Treatment: the patient should be immediately hospitalized, even if there are no first symptoms of overdose. Symptoms may be limited to nausea and vomiting, or may not reflect the severity of overdose or the risk of organ damage. In case when an excessive dose of paracetamol was taken within 1 hour, the treatment with activated charcoal should be initiated. The concentration of paracetamol in blood plasma should be measured in 4 hours or later after taking the drug (earlier concentrations are not accurate). Treatment with N-acetylcysteine may be used within 24 hours since paracetamol intake. But the maximum protective effect occurs if used within 8 hours after paracetamol intake. After this time the effectiveness of antidote declines sharply. If necessary, N-acetylcysteine is intravenously introduced to the patient ​​in accordance with the approved list of doses. In the absence of vomiting methionine can be used orally as appropriate alternative in remote areas outside the hospital.

Phenylephrine hydrochloride overdose causes hyperhidrosis, psychomotor agitation or depression of the central nervous system (CNS), headache, dizziness, drowsiness, impaired consciousness, arrhythmias, tremors, hyperreflexia, convulsions, nausea, vomiting, irritability, anxiety, arterial hypertension, tachycardia and premature ventricular contraction.

Chlorpheniramine maleate overdose may cause atropine-like symptoms: mydriasis, photophobia, dry skin and mucosa, fever and intestinal atony. CNS depression is accompanied by respiratory disorders and disorders of the cardiovascular system (heart rate reduction, reduced blood pressure down to vascular insufficiency).

High doses of caffeine may cause epigastric pain, vomiting, diuresis, accelerated breath, arrhythmia, tachycardia or cardiac arrhythmia, effect on the central nervous system (dizziness, insomnia, neural excitation, irritability, affective state, anxiety, tremors and convulsions).

Treatment: In the first 6 hours after a suspected overdose it is necessary to carry out a gastric lavage followed by hospitalization of the patient; symptomatic therapy; use of α-, β-blockers in case of severe hypertension.

Adverse reactions.

Skin and subcutaneous tissue disorders: skin rash, rash on mucous membranes (usually generalized erythematic rash), pruritus, hives, erythema multiforme exudative, Stevens-Johnson syndrome, toxic epidermal necrolysis (Lyell's syndrome).

Immune system disorders: hypersensitivity reactions, including anaphylaxis, anaphylactic shock, angioedema.

Neurological disorders: headache, dizziness, psychomotor agitation and disorientation, anxiety, nervous excitement, fear, irritability, sleep disturbances, insomnia, drowsiness, confusion, hallucinations, depression, tremors, tingling sensation and heaviness in the limbs, tinnitus, coma in some cases, convulsions, dyskinesia, behavior changes, general weakness.

Respiratory, thoracic and mediastinal disorders: bronchospasm in patients sensitive to aspirin and other NSAIDs.

Eye disorders: accommodative dysfunction and blurred vision, mydriasis, increased intraocular pressure, dry eyes.

Gastrointestinal disorders: nausea, vomiting, heartburn, dry mouth, discomfort, and epigastric pain, diarrhea, hypersalivation, loss of appetite.

Hepatobiliary disorders: impaired liver, increased liver enzymes’ activity usually without jaundice, hepatonecrosis (at high doses).

Endocrine system disorders: hypoglycaemia up to hypoglycaemic coma.

Blood and lymphatic system disorders: thrombocytopenia, agranulocytosis, bruises or bleedings, anaemia, including haemolytic anaemia, sulfohemoglobinemia and methemoglobinemia (cyanosis, shortness of breath, heart pain).

Renal and urinary disorders: nephrotoxicity, interstitial nephritis, papillary necrosis, impaired urination, dysuria, urinary retention.

Cardiovascular disorders: arterial hypertension, tachycardia or reflex bradycardia, arrhythmia, shortness of breath, heart pain.

Storage life. 3 years.

Storage conditions.

Store in the original package at a temperature not exceeding 25 °C. Keep out of reach of children.

Package.

4 tablets in a strip; 1 strip in an envelope; 50 envelopes in a cardboard box.

Terms of dispensing.

Without prescription – tablets No. 4.

On prescription – tablets No. 200.

Manufacturer.

Flamingo Pharmaceuticals Ltd.

Manufacturer’s registered address.

E-28, Opp. Fire Brigade, MIDC, Taloja, Dist. Raigad, Maharashtra, IN-410208, India.

Or

Manufacturer.

Artura Pharmaceuticals Pvt. Ltd.

Manufacturer’s registered address.

1505 Portia Road, Sri City SEZ, Satyavedu Mandal, Chittoor District, Andhra Pradesh – 517 588, India.

Applicant’s name and registered address.

Ananta Medicare Ltd.

Suit 1, 2 Station Court, Imperial Wharf, Townmead Road, Fulham, London, United Kingdom.

Date of last review. 04.10.18